MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117011
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hernia (2240)
Date of Event 06/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 1 years 8 months post implant of bard soft mesh, patient was diagnosed with hernia recurrence.The instructions-for-use supplied with the device list hernia recurrence as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-jan-2014) is considered to be a best estimate.This emdr represents the bard soft mesh (device #2).An additional supplemental emdr was submitted to represent the mesh ¿ composix kugel (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Per information provided: on (b)(6) 2010 patient was diagnosed with right flank hernia thereby underwent open repair with the implant of composix kugel mesh (device #1).Per operative notes, ¿hernia sac was dissected off.Then a composix kugel mesh (device #1) was placed over the defect using sutures.¿ on (b)(6) 2015 patient was diagnosed with recurrent right incisional ventral hernia, adhesion and mesh deformation thereby underwent open repair with removal of composix kugel mesh (device #1) and implant of bard soft mesh (device #2).Per operative notes, ¿the hernia sac was then directly approached, and easily identified a hard attenuated mass of the shrunken mesh (device #1).This entire mesh was firm, and tightly adherent to the surrounding tissue, and the peritoneum, which was dissected away.Entire old mesh (device #1) was removed out.After complete dissection of the hernia sac, the bard soft mesh (device #2) was designed, and reinforced the entire length of the fascial closure using sutures.¿ on (b)(6) 2017 patient was diagnosed with recurrent right ventral incisional hernia thereby underwent open repair with the implant of synthetic mesh.Per operative notes, ¿a synthetic mesh was placed behind the transversus abdominis, and the muscles were approximated using sutures.¿ (note: there was no visualization/mention of bard soft mesh (device #2).On (b)(6) 2017 patient was diagnosed with recurrent right flank ventral incisional hernia thereby underwent open repair with the implant of bard flat mesh (device #3).Per operative notes, ¿the hernia defect was identified along the previous incision.It was circumferentially dissected and returned into the abdomen.Then a bard flat mesh (device #3) was placed over the muscle using sutures.¿ (note: there was no visualization/ mention of bard soft mesh (device #2).Attorney alleges that the patient had adhesions, bowel removal, mesh migration, mesh shrinkage, pain, hernia recurrence and emotional injuries.It was also alleged that the patient had the prior kugel mesh which was contracted, very fibrotic, and bunched up like a hard mass.The failed hernia mesh implants have drastically changed patient's life and substantially decreased her ability to engage in the activities she enjoyed most, or even perform everyday tasks.For instance, because of the pain and how thin her abdominal wall is as a result of the numerous surgeries she endured to fix the hernia mesh implants, patient cannot go to the grocery store by herself or participate in outdoor activities.Patient cannot even perform all her own household chores as she must be extremely careful about bending or lifting objects.Patient suffers from pain, anxiety and depression due to the injuries she has suffered from the hernia mesh implants and her fear of having to undergo another hernia surgery that could result in her death.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21409480
Report Number1213643-2025-090089
Device Sequence Number8523341
Product Code FTL
UDI-Device Identifier00801741030888
UDI-Public(01)00801741030888(17)190228(10)HUYA2012
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number0117011
Device Lot NumberHUYA2012
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale